Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 677, NWS Norman, OK

July 16, 20165 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2016, 12:15 AM CDT for 5 counties in Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 12:15 AM CDT (05:15 UTC)
Expired
Jul 16, 2016, 12:45 AM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caddo County, OK, Comanche County, OK, Cotton County, OK, Kiowa County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 34 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 6:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WUUS54 KOUN 160515
SVROUN
OKC015-031-033-075-149-160545-
/O.NEW.KOUN.SV.W.0677.160716T0515Z-160716T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
  COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 1245 AM CDT

* AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES EAST OF CARNEGIE TO 7 MILES WEST OF
  CHATTANOOGA...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAWTON...ANADARKO...CACHE...ELGIN...CARNEGIE...APACHE...SNYDER...
  MOUNTAIN VIEW...FORT COBB...CHATTANOOGA...MOUNTAIN PARK...
  MEDICINE PARK...INDIAHOMA...GRACEMONT...ROOSEVELT...GOTEBO...
  DEVOL...FAXON...COOPERTON AND FORT SILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3418 9860 3433 9861 3434 9866 3451 9866
      3451 9883 3459 9883 3460 9900 3464 9900
      3464 9910 3467 9909 3469 9904 3470 9905
      3470 9908 3530 9889 3529 9816 3481 9826
TIME...MOT...LOC 0515Z 262DEG 14KT 3513 9853 3446 9877 

HAIL...1.00IN
WIND...60MPH
 
$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:33 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 15, 8:33 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
833 PM CDT FRI JUL 15 2016

.UPDATE...
Adjusted PoPs to account for complex moving into NW OK. See
discussion below.

&&

.DISCUSSION...
A severe complex of thunderstorms continues to move into NW OK
this evening. Significant wind gusts have already been reported
with this complex in KS and OK. Expect severe wind gusts to
continue over the next several hours as it dives south across
western OK, as LLJ intensifies. Although the hail threat is low
right now, expect it to increase as the storms move into a better
environment over western OK (mid level lapse rates ~8 C/km
effective bulk shear ~40 kt). Increased PoPs to categorical and
also bumped winds closer to the best performing HRRR solution. All
updated products have been sent.

RrBarnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  94  74  97 /  60  10   0   0
Hobart OK         74  99  75 100 /  80  10   0   0
Wichita Falls TX  75  99  76 100 /  50  10   0   0
Gage OK           70  96  74 100 /  80  10   0   0
Ponca City OK     73  90  76  97 /  50  20   0   0
Durant OK         75  96  75  96 /  20  10   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/03
Hazardous weather outlook, Jul 15, 10:59 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT FRI JUL 15 2016

OKZ004>048-050>052-TXZ083>090-170400-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1059 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. THE GREATEST
POTENTIAL FOR SEVERE STORMS WILL BE IN PARTS OF WEST CENTRAL AND
SOUTHWEST OKLAHOMA... AND WESTERN NORTH TEXAS. STRONG TO SEVERE
STORMS WILL BE POSSIBLE THROUGH 3 AM SATURDAY.

A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY SATURDAY. DAMAGING
WINDS UP TO 80 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS WILL BE
POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
BE PREPARE FOR SEVERE WEATHER OPERATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN OKLAHOMA
SATURDAY MORNING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

.HEAT...
AN UPPER LEVEL HIGH WILL BUILD OVER THE SOUTHERN AND CENTRAL
PLAINS SUNDAY INTO EARLY NEXT WEEK. THIS WILL BRING A PERIOD OF
HOT AND DRY WEATHER WITH SUNNY DAYS AND VERY WARM NIGHTS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jul 15, 11:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     3 W GOULD               34.67N 99.83W
07/15/2016  M63 MPH          HARMON             OK   MESONET

&&

EM
Local storm report, Jul 15, 11:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     3 N PUTNAM              35.90N 98.97W
07/15/2016  M59 MPH          DEWEY              OK   MESONET

&&

EM
Local storm report, Jul 15, 11:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND GST     NE OLUSTEE              34.55N 99.42W
07/15/2016  M70 MPH          JACKSON            OK   PUBLIC

            A PERSONAL WEATHER STATION.

&&

EM
Local storm report, Jul 15, 11:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1133 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     NE OLUSTEE              34.55N 99.42W
07/15/2016  M78 MPH          JACKSON            OK   PUBLIC

            A PERSONAL WEATHER STATION

&&

EM
Local storm report, Jul 15, 11:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1136 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     3 N ALTUS               34.68N 99.33W
07/15/2016  M63 MPH          JACKSON            OK   AWOS

&&

EM
Local storm report, Jul 16, 12:05 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     SSE CARNEGIE            35.10N 98.60W
07/15/2016  E60 MPH          CADDO              OK   STORM CHASER

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:25 PM CDTSevere Thunderstorm WarningOUNHarper50 min
Jul 15, 8:02 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward43 min
Jul 15, 8:40 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woods, Woodward50 min
Jul 15, 9:19 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills41 min
Jul 15, 9:24 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Harper, Major, Woods, Woodward36 min
Jul 15, 9:47 PM CDTSevere Thunderstorm WarningOUNHarmon43 min
Jul 15, 9:58 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Custer, Dewey, Ellis, Major and 3 more47 min
Jul 15, 10:25 PM CDTSpecial Weather StatementOUNAlfalfa65 min
Jul 15, 10:34 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson41 min
Jul 15, 10:43 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Washita47 min
Jul 15, 10:56 PM CDTSevere Thunderstorm WarningOUNKiowa34 min
Jul 15, 11:13 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Tillman47 min
Jul 15, 11:25 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Comanche, Custer, Dewey, Kiowa and 1 more50 min
Jul 15, 11:40 PM CDTAreal Flood AdvisoryOUNCuster, Dewey, Washita3 hr
Jul 15, 11:59 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson, Tillman46 min
Jul 16, 12:43 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 3 more47 min
Jul 16, 1:27 AM CDTSpecial Weather StatementOUNCotton, Grady, Jefferson, Stephens33 min
Jul 16, 1:58 AM CDTSpecial Weather StatementOUNJefferson, Stephens32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.